MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.0MM X 12MM LCK SCR T6 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.0MM X 12MM LCK SCR T6 S-T; PLATE, FIXATION, BONE
Model Number 72412012N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that after a wrist surgery performed on (b)(6) 2022 one of the evos 2.0mm x 12mm lck scr t6 s-t broke with just hand twisting.A revision surgery was performed on (b)(6) 2022 to solve the issue.Further information is unknown at the moment.
 
Event or Problem Description
It was reported that after a road traffic accident, the patient had a plating surgery on the 2nd metacarpal bone on (b)(6) 2022.During surgery, while the surgeon was inserting the evos 2.0mm x 12mm lck scr t6 s-t with finger twisting force, it fractured.However the device was embedded and was unable to explant.After the surgery the patient presented an infection that was addressed via revision surgery on (b)(6) 2022 and the evos 2.0mm x 12mm lck scr t6 s-t was explanted.The patient current status is unknown.
 
Additional Manufacturer Narrative
D4, h3, h6: the device was not returned for evaluation but the pictures were reviewed, and the fracture was confirmed.The clinical/medical investigation concluded that, based on the information, the device remains implanted.Therefore, we cannot confirm the root cause of the reported fracture.Although, excessive force cannot be ruled out as a possibility as it was reported the surgeon inserted it with ¿finger twisting force.¿ the ifu for the evos plating system warns: ¿intra-operative fracture or breaking of instruments can occur.Instruments which have experienced extensive use or excessive force are susceptible to fracture.¿ in additional it was reported there was an infection which cannot be confirmed as related to the broken screw which is an implantable product.According to the report, the patient was revised to treat this adverse event and the broken screw was removed.Since, it was reported the patient¿s outcome is unknown, the impact to the patient beyond that which has been reported, cannot be confirmed nor concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Verifying the device configuration according to the drawing print is within the steps of the final inspection, additionally, as part of the material specifications, the quality and manufacture of special stainless steel should be controlled.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for mini-fragment plating system revealed that it is extremely important to select the appropriate size and type components.Failure to use the largest possible components or improper positioning may result in loosening, bending, cracking, or fracture of the device or bone or both has been identified as a warning.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to excessive forces applied to implant, surgical technique, contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported incident could be corroborated as the x-rays confirm the fracture screw.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem.

Brand Name
EVOS 2.0MM X 12MM LCK SCR T6 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14843049
Report Number1020279-2022-03136
Device Sequence Number4744480
Product Code HRS
UDI-Device Identifier00885556443644
UDI-Public00885556443644
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K140814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72412012N
Device Catalogue Number72412012N
Device Lot Number21DM11079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date09/20/2022
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight85 KG